Advertisement

SeMA Journal

pp 1–19 | Cite as

Mixed method via Padé approximation and optimal cubic B-spline collocation for solving non-linear singular boundary value problems

  • A. TazdayteEmail author
  • H. Allouche
Article
  • 14 Downloads

Abstract

In this paper, we formulate two numerical schemes for finding approximate solutions of non-linear singular two point boundary value problems arising in physiology. First, l’Hopital’s rule is applied to remove the singularity due to the type of boundary condition at the singular point, the modified problem is then efficiently treated using optimal one-step cubic B-spline collocation. In the second approach, Padé approximation is implemented in the vicinity of the singular point and a boundary condition at a point \(\delta \) (near the singular point ) is derived. The new regular BVP is then efficiently treated in the remaining part of the interval using optimal one-step cubic B-spline.

Keywords

Boundary value problems Singularity Padé approximation B-spline One-step collocation 

Mathematics Subject Classification

34B16 65N15 41A15 41A21 

Notes

References

  1. 1.
    Abukhaled, M., Khuri, S.A., Sayfy, A.: A numerical approach for solving a class of singular boundary value problems arising in physiology. Int. J. Numer. Anal. Model. 8(2), 353–363 (2011)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Adam, John A.: A simplified mathematical model of tumor growth. Math. Biosci. 81(2), 229–244 (1986)zbMATHGoogle Scholar
  3. 3.
    Adam, John A.: A mathematical model of tumor growth. II. Effects of geometry and spatial nonuniformity on stability. Math. Biosci. 86(2), 183–211 (1987)zbMATHGoogle Scholar
  4. 4.
    Adam, John A., Maggelakis, S.A.: Mathematical models of tumor growth. IV. Effects of a necrotic core. Math. Biosci. 97(1), 121–136 (1989)zbMATHGoogle Scholar
  5. 5.
    Allouche, Hassane, Tazdayte, Abderrahim: Numerical solution of singular boundary value problems with logarithmic singularities by padé approximation and collocation methods. J. Comput. Appl. Math. 311, 324–341 (2017)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Baker, George A., Graves-Morris, Peter Russell: Padé approximants, vol. 59. Cambridge University Press, Cambridge (1996)zbMATHGoogle Scholar
  7. 7.
    Flesch, U.: The distribution of heat sources in the human head: a theoretical consideration. J. Theor. Biol. 54(2), 285 (1975)Google Scholar
  8. 8.
    Ghasemi, Mohammad: On using cubic spline for the solution of problems in calculus of variations. Numer. Algorithms 73(3), 685–710 (2016)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Gray, B.F.: The distribution of heat sources in the human headtheoretical considerations. J. Theor. Biol. 82(3), 473–476 (1980)Google Scholar
  10. 10.
    Greenspan, H.P.: Models for the growth of a solid tumor by diffusion. Stud. Appl. Math. 51(4), 317–340 (1972)zbMATHGoogle Scholar
  11. 11.
    Kadalbajoo, Mohan K., Aggarwal, Vivek K.: Numerical solution of singular boundary value problems via chebyshev polynomial and b-spline. Appl. Math. Comput. 160(3), 851–863 (2005)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Ravi Kanth, A.S.V., Bhattacharya, Vishnu: Cubic spline for a class of non-linear singular boundary value problems arising in physiology. Appl. Math. Comput. 174(1), 768–774 (2006)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Ravi Kanth, A.S.V., Reddy, Y.N.: Cubic spline for a class of singular two-point boundary value problems. Appl. Math. Comput. 170(2), 733–740 (2005)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Lin, H.S.: Oxygen diffusion in a spherical cell with nonlinear oxygen uptake kinetics. Theor. Biol. 60, 449–457 (1976)Google Scholar
  15. 15.
    Mehrpouya, Mohammad Ali: An efficient pseudospectral method for numerical solution of nonlinear singular initial and boundary value problems arising in astrophysics. Math. Methods Appl. Sci. 39(12), 3204–3214 (2016)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Mohanty, R.K., Sachdev, P.L., Jha, Navnit: An o (h 4) accurate cubic spline tage method for nonlinear singular two point boundary value problems. Appl. Math. Comput. 158(3), 853–868 (2004)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Pandey, R.K.: On a class of weakly regular singular two-point boundary value problems, II. J. Differ. Equ. 127(1), 110–123 (1996)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Pandey, R.K.: On a class of regular singular two point boundary value problems. J. Math. Anal. Appl. 208(2), 388–403 (1997)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Wazwaz, Abdul-Majid: The variational iteration method for solving nonlinear singular boundary value problems arising in various physical models. Commun. Nonlinear Sci. Numer. Simul. 16(10), 3881–3886 (2011)zbMATHGoogle Scholar
  20. 20.
    Zhou, Fengying, Xiaoyong, Xu: Numerical solutions for the linear and nonlinear singular boundary value problems using laguerre wavelets. Adv. Differ. Equ. 2016(1), 17 (2016)MathSciNetzbMATHGoogle Scholar

Copyright information

© Sociedad Española de Matemática Aplicada 2019

Authors and Affiliations

  1. 1.Department of Mathematics and Computer Sciences, Faculty of SciencesMoulay Ismail UniversityMeknesMorocco

Personalised recommendations